Alert archive / Missouri / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 178, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jun 21, 2019, 10:58 AM CDT for 10 counties in Missouri; Linn County, Kansas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2019, 10:58 AM CDT (15:58 UTC)
- Expired
- Jun 21, 2019, 11:45 AM CDT
- In force
- 47 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Linn County, KS, Bates County, MO, Carroll County, MO, Chariton County, MO, Cooper County, MO, Henry County, MO, Howard County, MO, Johnson County, MO, Lafayette County, MO, Pettis County, MO, Saline County, MO
The radar
The Pleasant Hill radar (KEAX), 57 km from the middle of the area, began a volume at 16:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 21, 2:39 AM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
| Jun 21, 8:28 AM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 4.0 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 454 J/kg
- Mixed-layer CIN
- -559 J/kg
- Mixed-layer LCL
- 794 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 398 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -4.6
The text
As transmitted.
822
WUUS53 KEAX 211558
SVREAX
KSC107-MOC013-033-041-053-083-089-101-107-159-195-211645-
/O.NEW.KEAX.SV.W.0178.190621T1558Z-190621T1645Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Kansas City/Pleasant Hill MO
1058 AM CDT Fri Jun 21 2019
The National Weather Service in Pleasant Hill has issued a
* Severe Thunderstorm Warning for...
Linn County in east central Kansas...
Southeastern Chariton County in north central Missouri...
Henry County in west central Missouri...
Bates County in west central Missouri...
Pettis County in central Missouri...
Southeastern Carroll County in north central Missouri...
Northwestern Howard County in central Missouri...
Saline County in central Missouri...
Southeastern Lafayette County in west central Missouri...
Northwestern Cooper County in central Missouri...
Johnson County in west central Missouri...
* Until 1145 AM CDT.
* At 1057 AM CDT, a severe thunderstorm was located near Garden City,
moving southeast at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Sedalia, Warrensburg, Marshall, Clinton, Butler, Windsor, Knob
Noster, Concordia, Slater, Adrian, Sweet Springs, Rich Hill,
Pleasanton, Glasgow, Mound City, Whiteman Air Force Base, La Monte,
Leeton, Urich and Green Ridge.
This includes Interstate 70 in Missouri between mile markers 54 and
89.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3805 9425 3806 9454 3806 9461 3804 9462
3804 9508 3825 9507 3828 9465 3845 9419
3844 9407 3852 9407 3939 9332 3933 9273
3850 9330 3851 9352 3821 9353 3821 9405
3803 9406 3806 9413 3805 9421 3803 9423
TIME...MOT...LOC 1557Z 296DEG 37KT 3859 9413
HAIL...<.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 6:27 AM CDT, 4 hours 31 minutes earlier.
Area forecast discussion, Jun 21, 6:27 AM CDT, 4 hours 31 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 627 AM CDT Fri Jun 21 2019 .Discussion... Issued at 412 AM CDT FRI JUN 21 2019 Water vapor imagery this morning shows a moderately amplified pattern in place across the Nation, with a notable trough circulating it's way through the Pacific Northwest, lead by a shortwave ridge axis across the Plains States. Surface observations show a lee side low across eastern Colorado with a warm front extending east along the Nebraska border before dipping southeast across Missouri. The southwest flow ahead of the surface low, under the ridge axis, helped spark a strong complex of storms across eastern Wyoming and Colorado late Thursday, which has propagated east along and generally north of the frontal boundary extending east along the border. Early morning mesoanalysis and storm behavior show that an elevated mixed layer has advected in south of the frontal boundary, with the 14C isotherm at 700mb seeming to define the limit the southward expansion of storms into the moisture feed occurring on the strong north-south nocturnal 850mb jet. However, the limiting EML is not advecting as far north across eastern Kansas and Missouri, where the nocturnal jet has yet to expand to. As a result, don't see much reason why the convective activity racing east along the Nebraska/Kansas border early this morning shouldn't make it into northern Missouri; with a high expectation that the southern end of the complex will turn southeast as it finds the edge of the EML and moisture feed, thus expanding into areas as far south as along and north of the Missouri River. These morning storms will arrive in an environment with MUCAPE values in the 2000 to 3000 J/KG range with a broad west to east 0-6KM shear of 35 knots. The complex of storms has had a history of producing 60 to 70+ MPH winds across southern Nebraska as a segment along the line surged out ahead, but the current line of storms (at around 4 AM) is starting to look like it lost some of the wind punch across eastern Nebraska, which might be a result of the activity running ever so slightly away from the best instability and a lightly weaker nocturnal jet. But, current radar trends do also show the southern edge of the line staring to organize with the help of the cold pool developing in the wake of the leading storms, which will bring thunderstorm activity rolling into areas as far south as Kansas City by sunrise. Current activity on this southern edge looks to be dominated by over running moisture advection across the cold pool from the leading storms; as a result the southern edge is not quite producing the strong winds that the line did earlier, but is more of a hail threat from the tall updrafts. That said, the wind threat may quickly redevelop as the storms reach the Missouri border, and the nocturnal jet starts pushing more on the back side of the line. And, none of this even really considers what will happen as a likely MCV from the leading line of storms overnight shifts east into Iowa today. As a result, there is an early morning Severe thunderstorm watch across northern Missouri, basically north of the east-west sections of the Missouri and Kansas Rivers this morning, with hail, damaging winds, and torrential rain possible with flash flooding. Expect the strongest of the activity to weaken by mid morning with the nocturnal jet mixing out, but a secondary line of storms in the wake of the leading activity may then make way east into northern Missouri later today. However, confidence is not overly high given that none of the operational or CAM models are doing the best job with these storms this morning. That said, think the RAP might be onto something as it keeps some kind of showers and/or thunderstorms rolling across the region into the afternoon hours as warm air advection continues to over run either the frontal boundary in northern Missouri, and/or bump into the side of some kind of MCV left over from the morning activity. Some of the RAPS advertised rain may end up just being cloud cover, but have kept some low end POPs into the afternoon hours. More convection will be possible this evening as a basic frontal boundary will likely be wallowing across northern Missouri in the wake of todays stormy activity. Much of tonight's activity will depend heavily on antecedent conditions from this morning, but torrential rain, and hail would be the minimal threats this evening. Additionally, attention will need payed to Saturday night into Sunday morning as the trough to the west starts to shift into the Plains, setting up conditions by Saturday night that can be best described by; high shear; high instability. Otherwise, we might get a break from the storms by early next work week, but then it will just be hot and humid. Welcome to Summer! && .Aviation...(For the 12Z TAFS through 12Z Saturday Morning) Issued at 627 AM CDT FRI JUN 21 2019 A early morning line of thunderstorms is starting to spread across the Kansas-Missouri state line terminals. Winds ahead of the line are from the southeast, but will become rather strong and variable as the line of storms move through. These are strong to possible severe storms this morning. More activity is possible this afternoon across northern Missouri, but currently that activity looks far enough away to not include for the the afternoon or evening hours, outside of the KSTJ terminal. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...Cutter Aviation...Cutter
Hazardous weather outlook, Jun 21, 4:59 AM CDT, 5 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 459 AM CDT Fri Jun 21 2019 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-221000- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 459 AM CDT Fri Jun 21 2019 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Early morning strong to severe thunderstorms will sweep across eastern Kansas and northern Missouri, with hail, strong winds, and torrential rain as threats. Another round of storms is possible later this afternoon and evening across far northern Missouri. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Saturday through Thursday Multiple rounds of storms are possible through the weekend, with more active weather Saturday night and Sunday. By Monday there could be 2 to 4 inches of rainfall over the region with some areas seeing localized amounts higher than that. This will likely aggravate river flooding and may cause some flash flooding issues. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Local storm report, Jun 21, 10:21 AM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1021 AM CDT FRI JUN 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 AM TSTM WND DMG 4 SSW KANSAS CITY 39.05N 94.60W
06/21/2019 JACKSON MO FIRE DEPT/RESCUE
TREE DOWN BEHIND HOUSE.
&&
32Local storm report, Jun 21, 10:31 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1031 AM CDT FRI JUN 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1031 AM TSTM WND GST 2 ENE UNITY VILLAGE 38.96N 94.37W
06/21/2019 M74 MPH JACKSON MO ASOS
&&
SGALocal storm report, Jun 21, 10:49 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1049 AM CDT FRI JUN 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 AM FLASH FLOOD 2 ESE INDEPENDENCE 39.07N 94.38W
06/21/2019 JACKSON MO DEPT OF HIGHWAYS
WATER OVER ROADWAY AT MO 291 & GUDGELL RD.
&&
32Local storm report, Jun 21, 10:50 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1050 AM CDT FRI JUN 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 AM TSTM WND DMG 2 SSE BLUE SPRINGS 38.99N 94.27W
06/21/2019 JACKSON MO PUBLIC
DELAYED REPORT: 8 INCH TREE LIMB DOWN.
&&
SGALocal storm report, Jun 21, 10:51 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1051 AM CDT FRI JUN 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 AM FLASH FLOOD 1 SW KANSAS CITY 39.08N 94.59W
06/21/2019 JACKSON MO DEPT OF HIGHWAYS
WATER OVER ROADWAY. RECEIVED FROM KC SCOUT.
&&
32Local storm report, Jun 21, 10:54 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1054 AM CDT FRI JUN 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1052 AM HAIL 5 NE LONE JACK 38.91N 94.10W
06/21/2019 E0.70 INCH JOHNSON MO AMATEUR RADIO
&&
SGAThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 4:02 AM CDT | Special Weather Statement | EAX | Atchison | 43 min |
| Jun 21, 4:43 AM CDT | Special Weather Statement | EAX | Andrew, Atchison, Holt, Nodaway | 47 min |
| Jun 21, 5:20 AM CDT | Special Weather Statement | EAX | Andrew, Nodaway | 40 min |
| Jun 21, 5:50 AM CDT | Special Weather Statement | EAX | Andrew, Buchanan, DeKalb, Gentry, Worth | 40 min |
| Jun 21, 6:02 AM CDT | Special Weather Statement | EAX | Buchanan, Platte | 43 min |
| Jun 21, 6:07 AM CDT | Severe Thunderstorm Warning | EAX | Platte | 23 min |
| Jun 21, 6:22 AM CDT | Special Weather Statement | EAX | Buchanan, Caldwell, Clinton, Daviess, DeKalb, Gentry and 2 more | 38 min |
| Jun 21, 6:26 AM CDT | Severe Thunderstorm Warning | EAX | Jackson, Platte | 49 min |
| Jun 21, 6:28 AM CDT | Special Weather Statement | EAX | Clay, Platte | 47 min |
| Jun 21, 6:41 AM CDT | Severe Thunderstorm Warning | EAX | Clay, Jackson, Platte, Ray | 49 min |
| Jun 21, 6:51 AM CDT | Special Weather Statement | EAX | Caldwell, Clinton, Daviess, Harrison | 39 min |
| Jun 21, 7:10 AM CDT | Severe Thunderstorm Warning | EAX | Clay, Jackson, Lafayette, Ray | 35 min |
| Jun 21, 7:13 AM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Carroll, Chariton, Clay, Daviess, Lafayette and 2 more | 47 min |
| Jun 21, 7:26 AM CDT | Severe Thunderstorm Warning | EAX | Clay, Jackson, Platte | 34 min |
| Jun 21, 7:32 AM CDT | Areal Flood Advisory | EAX | Clay, Clinton, Jackson, Platte, Ray | 118 min |
| Jun 21, 7:32 AM CDT | Severe Thunderstorm Warning | EAX | Cass, Jackson | 28 min |
| Jun 21, 7:46 AM CDT | Severe Thunderstorm Warning | EAX | Grundy, Linn, Livingston, Sullivan | 44 min |
| Jun 21, 7:47 AM CDT | Severe Thunderstorm Warning | EAX | Atchison | 28 min |
| Jun 21, 7:50 AM CDT | Severe Thunderstorm Warning | EAX | Cass, Clay, Jackson, Johnson, Lafayette, Ray | 40 min |
| Jun 21, 7:56 AM CDT | Flash Flood Warning | EAX | Clay, Jackson, Platte, Ray | 6 hr |
| Jun 21, 7:56 AM CDT | Severe Thunderstorm Warning | EAX | Carroll, Chariton, Lafayette, Linn, Livingston, Ray and 1 more | 49 min |
| Jun 21, 8:02 AM CDT | Special Weather Statement | EAX | Atchison, Holt, Nodaway | 43 min |
| Jun 21, 8:14 AM CDT | Severe Thunderstorm Warning | EAX | Andrew, Atchison, Holt, Nodaway | 46 min |
| Jun 21, 8:20 AM CDT | Flash Flood Warning | EAX | Carroll, Chariton, Lafayette, Livingston, Ray, Saline | 4 hr |
| Jun 21, 8:22 AM CDT | Severe Thunderstorm Warning | EAX | Adair, Chariton, Linn, Macon, Sullivan | 38 min |
| Jun 21, 8:26 AM CDT | Severe Thunderstorm Warning | EAX | Cass, Jackson, Johnson, Lafayette | 49 min |
| Jun 21, 8:33 AM CDT | Severe Thunderstorm Warning | EAX | Buchanan | 27 min |
| Jun 21, 8:35 AM CDT | Special Weather Statement | EAX | Chariton, Saline | 40 min |
| Jun 21, 8:41 AM CDT | Special Weather Statement | EAX | Putnam, Schuyler | 49 min |
| Jun 21, 8:44 AM CDT | Severe Thunderstorm Warning | EAX | Adair, Chariton, Linn, Macon, Randolph, Sullivan | 31 min |
| Jun 21, 8:50 AM CDT | Severe Thunderstorm Warning | EAX | Andrew, Buchanan, DeKalb, Gentry, Nodaway | 40 min |
| Jun 21, 8:53 AM CDT | Areal Flood Advisory | EAX | Chariton, Howard, Linn, Macon, Randolph | 4 hr |
| Jun 21, 8:57 AM CDT | Severe Thunderstorm Warning | EAX | Chariton, Howard, Randolph, Saline | 48 min |
| Jun 21, 8:59 AM CDT | River Flood Warning | EAX | Buchanan | 55 hr |
| Jun 21, 8:59 AM CDT | River Flood Warning | EAX | Platte | 4 days |
| Jun 21, 8:59 AM CDT | River Flood Warning | EAX | Platte | 4 days |
| Jun 21, 8:59 AM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Platte | 31 min |
| Jun 21, 9:10 AM CDT | River Flood Warning | EAX | Chariton, Macon | 4 days |
| Jun 21, 9:10 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Linn, Livingston | 8 days |
| Jun 21, 9:14 AM CDT | Severe Thunderstorm Warning | EAX | Adair, Howard, Macon, Randolph | 31 min |
| Jun 21, 9:22 AM CDT | Severe Thunderstorm Warning | EAX | Andrew, Buchanan, Clay, Clinton, DeKalb, Platte | 38 min |
| Jun 21, 9:32 AM CDT | Special Weather Statement | EAX | Johnson, Pettis | 43 min |
| Jun 21, 9:43 AM CDT | Areal Flood Advisory | EAX | Cooper, Johnson, Pettis | 4 hr |
| Jun 21, 9:52 AM CDT | Areal Flood Advisory | EAX | Clay, Platte | 3 hr |
| Jun 21, 9:56 AM CDT | Areal Flood Advisory | EAX | Cass, Jackson | 3 hr |
| Jun 21, 9:57 AM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Caldwell, Cass, Clay, Clinton, Jackson and 2 more | 48 min |
| Jun 21, 10:01 AM CDT | Special Weather Statement | EAX | Pettis | 29 min |
| Jun 21, 10:28 AM CDT | Severe Thunderstorm Warning | EAX | Bates, Carroll, Cass, Jackson, Johnson, Lafayette and 1 more | 47 min |
| Jun 21, 11:32 AM CDT | Severe Thunderstorm Warning | EAX | Cooper, Howard, Pettis, Randolph | 43 min |
| Jun 21, 11:42 AM CDT | Severe Thunderstorm Warning | EAX | Bates, Henry, Pettis | 48 min |
| Jun 21, 1:44 PM CDT | River Flood Warning | EAX | Cooper, Saline | 6 days |
| Jun 21, 1:44 PM CDT | River Flood Warning | EAX | Ray | 51 hr |
| Jun 21, 1:44 PM CDT | River Flood Warning | EAX | Carroll | 7 days |
| Jun 21, 2:20 PM CDT | River Flood Warning | EAX | Howard | 35 hr |
| Jun 21, 3:37 PM CDT | Flash Flood Watch | EAX | Adair, Andrew, Caldwell, Carroll, Chariton, Daviess and 16 more | 15 hr |
| Jun 21, 4:08 PM CDT | River Flood Warning | EAX | Johnson, Pettis | 40 hr |
| Jun 21, 5:22 AM CDT | Special Weather Statement | EAX | Atchison | 53 min |
| Jun 21, 6:15 AM CDT | Special Weather Statement | EAX | Johnson, Leavenworth, Wyandotte | 45 min |
| Jun 21, 7:17 AM CDT | Special Weather Statement | EAX | Johnson, Wyandotte | 28 min |
| Jun 21, 9:32 AM CDT | River Flood Warning | EAX | Atchison, Leavenworth | 22 hr |
| Jun 21, 9:41 AM CDT | Severe Thunderstorm Warning | EAX | Johnson, Miami | 49 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2019Severe Thunderstorm Warnings in Kansas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.